Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 26, NWS Mobile, AL

September 4, 2008Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at Sep 4, 2008, 10:31 AM CDT for Perry County, Mississippi. It took effect at Sep 7, 2008, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 4, 2008, 10:31 AM CDT (15:31 UTC)
In effect from
Sep 7, 2008, 1:00 AM CDT
Expired
Sep 5, 2008, 9:16 AM CDT
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

County Perry County, MS

The radar

The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 041531
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1031 AM CDT THU SEP 04 2008



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  TALLAHALA CREEK NEAR RUNNELSTOWN AFFECTING PERRY COUNTY.
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.

.FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.
.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC111-051531-
/O.NEW.KMOB.FL.W.0026.080907T0600Z-080907T1200Z/
/RNTM6.1.ER.080907T0600Z.080907T0600Z.080907T0600Z.UU/
1031 AM CDT THU SEP 04 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAHALA CREEK NEAR RUNNELSTOWN
* FROM LATE SATURDAY NIGHT UNTIL SUNDAY MORNING
* AT 9AM THURSDAY THE STAGE WAS...16 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 21 FEET 
* FORECAST TO RISE TO FLOOD STAGE AT 21 FEET BY EARLY SUNDAY MORNING AND
  FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 21 FEET...LOWLAND FLOODING BEGINS.

$$

MSC039-041-111-051531-
/O.NEW.KMOB.FL.W.0027.080909T0600Z-080909T1200Z/
/MCLM6.1.ER.080909T0600Z.080909T0600Z.080909T0600Z.NO/
1031 AM CDT THU SEP 04 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEAF NEAR MCLAIN
* FROM LATE MONDAY NIGHT UNTIL TUESDAY MORNING
* AT 9AM THURSDAY THE STAGE WAS...16.5 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* FORECAST TO RISE TO FLOOD STAGE AT 18 FEET BY LATE MONDAY NIGHT AND
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 18 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KMOB 050157
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
857 PM CDT THU SEP 04 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  TALLAHALA CREEK NEAR RUNNELSTOWN AFFECTING PERRY COUNTY. 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  
.FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.
  
DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC111-060157-
/O.EXT.KMOB.FL.W.0026.080907T0600Z-080907T1800Z/
/RNTM6.1.ER.080907T0600Z.080907T0600Z.080907T1200Z.UU/
857 PM CDT THU SEP 04 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE TALLAHALA CREEK NEAR RUNNELSTOWN
* FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON
* AT 7PM THURSDAY THE STAGE WAS 16.2 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 21.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE AT 21 FEET BY EARLY SUNDAY MORNING AND 
  FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
*AT 21 FEET...LOWLAND FLOODING BEGINS.  

$$

MSC039-041-111-060157-
/O.EXT.KMOB.FL.W.0027.080909T0600Z-080909T1800Z/
/MCLM6.1.ER.080909T0600Z.080909T0600Z.080909T1200Z.NO/
857 PM CDT THU SEP 04 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM EARLY TUESDAY MORNING UNTIL TUESDAY AFTERNOON
* AT 8PM THURSDAY THE STAGE WAS 17.1 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* FORECAST TO RISE TO FLOOD STAGE AT 18 FEET BY EARLY TUESDAY MORNING AND
  FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 18.0 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$
000 
WGUS84 KMOB 051416
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
916 AM CDT FRI SEP 05 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  TALLAHALA CREEK NEAR RUNNELSTOWN AFFECTING PERRY COUNTY. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC111-051446-
/O.CAN.KMOB.FL.W.0026.000000T0000Z-080907T1800Z/
/RNTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
916 AM CDT FRI SEP 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAHALA CREEK NEAR RUNNELSTOWN
* AT 8AM FRIDAY THE STAGE WAS 16.3 FEET 
* FLOOD STAGE IS 21.0 FEET


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:22 AM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Sep 4, 3:22 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
322 AM CDT THU SEP 4 2008

.SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH
WATER VAPOR IMAGERY THIS MORNING SHOW AN UPPER LEVEL TROF ADVANCING
EASTWARD ACROSS THE ROCKIES AND INTO THE CENTRAL AND NORTHERN HIGH
PLAINS. THE SOUTHWEST FLOW ALOFT AHEAD OF THIS TROF IS TAKING THE
REMAINS OF GUSTAV...OVER NORTHWEST ARKANSAS...NORTHEASTWARD. A VERY
SIMILAR FLOW AND SYNOPTIC SCALE SETUP FROM WHAT WE OBSERVED 24HRS
AGO WITH ISOLATED TO SCATTERED ACTIVITY COMING NORTHWEST OFF THE
GULF AND INTO THE COASTAL COUNTIES. FORECASTERS NOTE A REGION OF
HIGHER MOISTURE PERSISTING FROM THE MID SOUTH INTO THE GULF COAST
WHICH IS ALLOWING FOR THIS. IT APPEARS THIS MOISTURE AXIS WILL MAKE
A SLOW EASTWARD SHIFT INTO THE REGION AND BEGIN TO BE LEFT BEHIND AS
GUSTAVS REMNANTS CONTINUE LIFTING NORTHEAST. GIVEN THE MOISTURE
AXIS NEARBY AND WITH THE HELP OF DAYTIME HEATING...SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS SHOULD HAVE NO PROBLEM
BREAKING OUT. THE HIGHER COVERAGES ARE ANTICIPATED TO BE OVER THE
WESTERN HALF OF THE AREA. DAYTIME RAIN AMOUNTS LOOK TO AVERAGE A
QUARTER TO HALF INCH FROM MAINLY ALONG AND WEST OF A LINE FROM
PENSACOLA FLORIDA TO WAYNESBORO MISSISSIPPI. LESS AMOUNTS
ANTICIPATED POINTS EAST. IT MUST BE SAID...ANY HIGHER REFLECTIVITIES
THAT FORM ON THE RADAR COULD EASILY DEPOSIT HIGHER RAIN AMOUNTS IN
LOCALIZED AREAS. DAYTIME HIGHS GENERALLY IN THE MID 80S AND LOWS
TONIGHT IN THE LOWER/MID 70S.

TROPICAL STORM HANNA...EAST OF THE CENTRAL BAHAMAS...IS FORECAST BY
THE NATIONAL HURRICANE CENTER TO CONTINUE NORTHWEST WITH EVENTUAL
IMPACTS FELT ALONG THE SOUTHEAST COAST BEYOND THE SHORT TERM. HANNA
IS NO THREAT TO THE NORTHERN GULF COAST. /10

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...A 5-WAVE LONGWAVE TROF
REMAINS OVER THE CONUS THROUGH WEDNESDAY WITH TROPICAL SYSTEMS HANNA
AND IKE EXPECTED TO PASS NORTHWARD ALONG THE EAST COAST.  A FEW
SHORTWAVES MOVING THROUGH THE BASE OF THE UPPER TROF BRIEFLY CREATE
A SURFACE REFLECTION LOW OVER THE FORECAST AREA ON FRIDAY.  A DEEP
LAYER MOISTURE GRADIENT REMAINS OVER THE AREA DUE TO SUBSIDENCE FROM
HANNA OFF THE SOUTHEAST COAST...WHICH RESULTS IN HIGHER POPS OVER
THE WESTERN PORTION OF THE FORECAST AREA.  THE SHORTWAVE CONTINUES
EASTWARD ACROSS THE SOUTHEAST STATES THROUGH SUNDAY AS HANNA
CONTINUES NORTHWARD...WITH A SURFACE HIGH BUILDING FROM THE PLAINS
INTO THE REGION AND DEEP LAYER FLOW SWITCHING TO A NORTHERLY
DIRECTION BY SUNDAY.  POPS TREND DOWNWARDS MEANWHILE WITH CHANCE
ACROSS MUCH OF THE AREA ON SATURDAY THEN JUST A SMALL CHANCE NEAR
THE COAST ON SUNDAY DUE TO MODEST CONVERGENCE ALONG THE SEA BREEZE
BOUNDARY.  A LARGE SHORTWAVE SYSTEM MOVES THROUGH THE LONGWAVE
PATTERN AND ACROSS THE PLAINS TO QUEBEC THROUGH WEDNESDAY.  THE DEEP
LAYER NORTHERLY FLOW PERSISTS DURING MUCH OF THE REMAINDER OF THE
PERIOD WHICH ALLOWS FOR DRIER AIR TO GRADUALLY FILTER INTO THE
REGION.  WILL STAY WITH SMALL DAYTIME POPS AND DRY AT NIGHT AS
CONVERGENCE ALONG THE SEA BREEZE FRONT AND A SERIES OF SHORTWAVES
ALOFT SUPPORT ISOLATED DAYTIME CONVECTION.  TEMPERATURES WILL BE
NEAR SEASONABLE LEVELS THROUGH THE PERIOD...EXCEPT SLIGHTLY ABOVE
SEASONABLE ON SUNDAY AND MONDAY. /29

&&

AVIATION...12Z UPDATE)...MVFR CONDITIONS FOR BOTH CIGS/VSBYS APPEAR
TO BE THE MOST PROBABLE TODAY. STILL EXPECT A CANOPY OF CLOUDS
TONIGHT...BUT THESE APPEAR TO BE OF THE HIGH VARIETY MOST OF THE
AREA...MEETING VFR CRITERIA THEN. ALTHOUGH WILL CONSIDER PERSISTENCE
TOO...WITH POTENTIAL OF MVFR CONDITIONS AT TIMES FROM SHOWERS/TSTMS
THAT MOVE IN OFF THE GULF TONIGHT. /10

&&

.MARINE...MOVING INTO A PERIOD OF GENERALLY LIGHT WIND FLOW AS A
WEAK SURFACE TROF AXIS SLIPS SLOWLY EASTWARD AND STALLS ACROSS THE
GULF COAST THIS WEEKEND. THIS FEATURE KEEPS THE AIRMASS DISTURBED
WITH SHOWERS AND THUNDERSTORMS AROUND. SEAS 3 TO 4 FEET HAVE BEEN
SLOW TO SUBSIDE SO FAR...BUT ANTICIPATED TO SETTLE DOWN TO 1 TO 2
FEET IN THE FORECAST GIVEN THE LIGHT FLOW. /10

&&

.FIRE WEATHER...NO CONCERNS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      86  73  87  72 /  60  40  60  30
PENSACOLA   87  74  86  74 /  40  30  40  30
DESTIN      86  75  86  75 /  30  20  30  20
EVERGREEN   87  70  87  70 /  50  20  50  30
WAYNESBORO  86  69  86  69 /  60  40  60  30
CAMDEN      88  69  87  69 /  40  20  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

29 EVERSOLE
10 MANISCALCO
Hazardous weather outlook, Sep 4, 5:00 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU SEP 4 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT THU SEP 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:31 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry23 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.